Alert archive / Pennsylvania / High Wind Warnings in 2008

High Wind Warning 1, NWS State College, PA

January 29, 20089 counties in Pennsylvania

NWS State College, PA issued this high wind warning at Jan 29, 2008, 10:36 AM EST for 9 counties in Pennsylvania. It took effect at Jan 30, 2008, 3:00 AM EST. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 10:36 AM EST (15:36 UTC)
In effect from
Jan 30, 2008, 3:00 AM EST
Expired
Jan 30, 2008, 11:40 AM EST
In force
9 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 54 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 3:30 AM ESTHIGH SUST WINDS 0Rockwood, PATREES AND WIRES DOWN THROUGHOUT SOUTHERN PART OF COUNTY.
Jan 30, 4:30 AM ESTHIGH SUST WINDS 0Hyde, PASEVERAL TREES DOWN
Jan 30, 4:30 AM ESTHIGH SUST WINDS 60Ridgway, PASEVERAL TREES AND WIRES REPORTED DOWN IN RIDGWAY TOWNSHIP.
Jan 30, 4:45 AM ESTHIGH SUST WINDS 605 Wsw Sheffield, PASEVERAL TREES AND WIRES DOWN REPORTED IN CHERRY GROVE TOWNSHIP.
Jan 30, 5:00 AM ESTHIGH SUST WINDS 616 S Galeton, PAAT LEAST TWO TREES REPORTED DOWN IN GERMANIA TOWNSHIP.
Jan 30, 5:50 AM ESTHIGH SUST WINDS 02 Se Driftwood, PATREES AND WIRES DOWN. POWER WENT OUT IN SINNEMAHONING AT 550 AM.
Jan 30, 6:00 AM ESTHIGH SUST WINDS 03 W Hastings, PATREES DOWN THROUGHOUT COUNTY...MOST NUMEROUS IN SUSQUEHANNA TOWNSHIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 291536
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 AM EST TUE JAN 29 2008

...STRONG WINDS EXPECTED LATE TONIGHT THROUGH WEDNESDAY EVENING...

.A SHARP COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND
EARLY WEDNESDAY MORNING. STRONG WESTERLY WINDS WILL DEVELOP IN
THE WAKE OF THE FRONTAL PASSAGE...AND CONTINUE THROUGH THE DAY
WEDNESDAY.

PAZ004>006-010-011-017-024-033-037-300300-
/O.UPG.KCTP.HW.A.0001.080130T0900Z-080131T0000Z/
/O.NEW.KCTP.HW.W.0001.080130T0900Z-080131T0000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-
1036 AM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT AND
EARLY WEDNESDAY. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH ARE
EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH MUCH OF THE
DAY WEDNESDAY...WITH GUSTS UP TO 60 MPH POSSIBLE ESPECIALLY ACROSS
THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY WEDNESDAY
NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION OR
VISIT OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-300300-
/O.NEW.KCTP.WI.Y.0002.080130T0900Z-080131T0000Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1036 AM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION LATE TONIGHT AND
EARLY WEDNESDAY. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH ARE
EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH MUCH OF THE
DAY WEDNESDAY...WITH GUSTS AROUND 50 MPH POSSIBLE ESPECIALLY
ACROSS THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
4 follow-up statements
000 
WWUS71 KCTP 300234
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
934 PM EST TUE JAN 29 2008

...STRONG WINDS EXPECTED LATE TONIGHT THROUGH WEDNESDAY EVENING...

.A SHARP COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND
EARLY WEDNESDAY MORNING. STRONG WESTERLY WINDS WILL DEVELOP IN
THE WAKE OF THE FRONTAL PASSAGE...AND CONTINUE THROUGH THE DAY
WEDNESDAY.

PAZ004>006-010-011-017-024-033-037-301045-
/O.CON.KCTP.HW.W.0001.080130T0900Z-080131T0000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-
934 PM EST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION BETWEEN 4 AND 7
AM WEDNESDAY MORNING. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH ARE
EXPECTED TO DEVELOP WITH THE FRONTAL PASSAGE AND CONTINUE THROUGH
MUCH OF THE DAY WEDNESDAY. GUSTS UP TO 60 MPH ARE POSSIBLE...ESPECIALLY
ACROSS THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION OR
VISIT OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-301045-
/O.CON.KCTP.WI.Y.0002.080130T0900Z-080131T0000Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
934 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION BETWEEN 5 AND 7
AM WEDNESDAY MORNING. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH ARE
EXPECTED TO DEVELOP WITH THE FRONTAL PASSAGE AND CONTINUE THROUGH
MUCH OF THE DAY WEDNESDAY. GUSTS AROUND 50 MPH ARE POSSIBLE...ESPECIALLY
ACROSS THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
000 
WWUS71 KCTP 300618
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 AM EST WED JAN 30 2008

...STRONG WINDS EXPECTED LATE TONIGHT THROUGH WEDNESDAY EVENING...

.A SHARP COLD FRONT WILL MOVE ACROSS THE REGION EARLY THIS
MORNING...REACHING THE SUSQUEHANNA RIVER VALLEY BETWEEN 6 AND 7 AM.
STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF THE FRONTAL
PASSAGE...AND CONTINUE THROUGH THE DAY WEDNESDAY.

PAZ004-310000-
/O.EXT.KCTP.HW.W.0001.080130T0800Z-080131T0000Z/
WARREN-
118 AM EST WED JAN 30 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION BETWEEN 3 AND 4 
AM TODAY...ACCOMPANIED BY A NARROW BAND OF HEAVY RAIN SHOWERS WITH
STRONG...AND POTENTIALLY DAMAGING SOUTHWEST WIND GUSTS OF 50 TO 60 
MPH. IN THE WAKE OF THE FRONT...SUSTAINED WESTERLY WINDS OF 25 TO
35 MPH WILL DEVELOP AND CONTINUE THROUGH MUCH OF THE DAY.
OCCASIONAL GUSTS UP TO 60 MPH ARE LIKELY...ESPECIALLY ACROSS THE
HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY TONIGHT AS
HIGH PRESSURE BUILDS INTO THE REGION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION OR
VISIT OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ005-006-010-011-017-024-033-037-310000-
/O.CON.KCTP.HW.W.0001.080130T0900Z-080131T0000Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
118 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION BETWEEN 4 AND
7 AM TODAY. IN THE WAKE OF THE FRONT...SUSTAINED WESTERLY WINDS 
OF 25 TO 35 MPH WILL DEVELOP AND CONTINUE THROUGH MUCH OF THE DAY.
OCCASIONAL GUSTS UP TO 60 MPH ARE LIKELY...ESPECIALLY ACROSS THE
HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY TONIGHT AS
HIGH PRESSURE BUILDS INTO THE REGION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION OR
VISIT OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-310000-
/O.CON.KCTP.WI.Y.0002.080130T0900Z-080131T0000Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
118 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL PASS THROUGH THE REGION BETWEEN 5 AND
7 AM WEDNESDAY MORNING. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH
ARE EXPECTED TO DEVELOP WITH THE FRONTAL PASSAGE AND CONTINUE
THROUGH MUCH OF THE DAY WEDNESDAY. OCCASIONAL GUSTS AROUND 50 MPH
ARE LIKELY...ESPECIALLY ACROSS THE HIGHEST ELEVATIONS. WINDS WILL
GRADUALLY SUBSIDE BY WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO
THE REGION.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

LAMBERT/RADZANOWSKI
000 
WWUS71 KCTP 301013
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 AM EST WED JAN 30 2008

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A SHARP COLD FRONT WILL MOVE ACROSS THE REGION EARLY THIS
MORNING...REACHING THE CENTRAL AND LOWER SUSQUEHANNA RIVER VALLEY
AROUND 7 AM. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF
THE FRONTAL PASSAGE...AND CONTINUE THROUGHOUT THE DAY.

PAZ004>006-010-011-017-024-033-037-310000-
/O.CON.KCTP.HW.W.0001.000000T0000Z-080131T0000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-
513 AM EST WED JAN 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

A STRONG COLD FRONT CROSSING THE REGION EARLY TODAY WILL BE
FOLLOWED BY SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH THROUGH MUCH
OF THE DAY. OCCASIONAL GUSTS UP TO 60 MPH ARE LIKELY...ESPECIALLY
ACROSS THE HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY
TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION OR
VISIT OUR WEB SITE...AT WEATHER.GOV/STATECOLLEGE.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-310000-
/O.CON.KCTP.WI.Y.0002.000000T0000Z-080131T0000Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
513 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL PASS THROUGH MUCH OF THE REGION SHORTLY
BEFORE DAYBREAK TODAY...REACHING EASTERN PENNSYLVANIA AROUND 8 AM.
SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WILL OCCUR IN THE WAKE OF
THE FRONTAL PASSAGE AND CONTINUE THROUGH MUCH OF TODAY.
OCCASIONAL GUSTS AROUND 50 MPH ARE LIKELY...ESPECIALLY ACROSS THE
HIGHEST ELEVATIONS. WINDS WILL GRADUALLY SUBSIDE BY TONIGHT AS
HIGH PRESSURE BUILDS INTO THE REGION.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

LAMBERT/RADZANOWSKI
000 
WWUS71 KCTP 301640
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1140 AM EST WED JAN 30 2008

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.A SHARP COLD FRONT WILL MOVE ACROSS THE REGION EARLY THIS
MORNING...REACHING THE CENTRAL AND LOWER SUSQUEHANNA RIVER VALLEY
AROUND 7 AM. STRONG WESTERLY WINDS WILL DEVELOP IN THE WAKE OF
THE FRONTAL PASSAGE...AND CONTINUE THROUGHOUT THE DAY.

PAZ004>006-010-011-017-024-033-037-310000-
/O.CAN.KCTP.HW.W.0001.000000T0000Z-080131T0000Z/
/O.EXA.KCTP.WI.Y.0002.000000T0000Z-080131T0000Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
TIOGA-
1140 AM EST WED JAN 30 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50
MPH AT TIMES WILL CONTINUE...GRADUALLY DIMINISHING LATER IN THE
DAY AND THIS EVENING.

WINDS WILL SUBSIDE TONIGHT AS HIGH PRESSURE BUILDS INTO THE
REGION.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-310000-
/O.CON.KCTP.WI.Y.0002.000000T0000Z-080131T0000Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1140 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50
MPH AT TIMES WILL CONTINUE...GRADUALLY DIMINISHING LATER IN THE
DAY AND THIS EVENING.

WINDS WILL SUBSIDE TONIGHT AS HIGH PRESSURE BUILDS INTO THE
REGION.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Jan 29, 6:58 AM EST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 29, 6:58 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 AM EST TUE JAN 29 2008

.SYNOPSIS...
A STORM SYSTEM WILL TRACK NORTHEASTWARD ACROSS THE UPPER GREAT
LAKES TODAY...DRAGGING A SHARP COLD FRONT THROUGH PENNSYLVANIA
LATE TONIGHT AND EARLY WEDNESDAY. ALONG AND JUST IN THE WAKE OF
THE COLD FRONT...STRONG GUSTY WINDS WILL OCCUR. ANOTHER
SIGNIFICANT STORM SYSTEM WILL FORM ALONG THE GULF COAST REGION
LATE THURSDAY MORNING...AND MOVE NORTHEAST TO THE MID ATLANTIC
COAST BY LATE FRIDAY. THIS STORM WILL LIKELY BRING A MIXED BAG OF
PRECIPITATION TO THE EASTERN HALF OF PENNSYLVANIA...WITH MIXED
PRECIPITATION OR SNOW POSSIBLE ACROSS THE NORTHERN AND WESTERN
MOUNTAINS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
     GRIDS AND ZONE TEXT UPDATED FOR EXPANDED FREEZING RAIN
ADVISORY...

THE FREEZING RAIN ADVISORY WAS RECENTLY EXPANDED A LAYER OR TWO OF
COUNTIES FURTHER TO THE SOUTH AND EAST...WITH THE EXPIRATION TIME
STILL AT 10 AM EST (15Z).

EASTERN EDGE OF THE FAIRLY LARGE AREA OF LIGHT MIXED PRECIP
(MAINLY FZRA) WAS DRIFTING EAST OVER THE CENTRAL SUSQ VALLEY ATTM
AND SHOULD BRIEFLY SPILL OVER ACRS THE LOWER SUSQ VALLEY DURING
THE NEXT SEVERAL HOURS. THE RELATIVELY SHALLOW...SUBFREEZING
AIRMASS WITH A DEEPENING ELEVATED WARM LAYER WAS PROVIDING OPTIMAL
CONDITIONS FOR FZRA...AND NEARLY ONE TENTH OF AN INCH OF ICE HAS
ACCUMULATED OUTSIDE THE CTP OFFICE.

THE LIGHT QPF IS REFLECTED WELL IN THE 03Z SREF AMOUNTS...BUT NOT
AS WELL VIA THE 00Z/06Z NAM AND LATEST RUN OF THE 13 KM
RUC...WHICH WERE GENERALLY DRU ACROSS CENTRAL PENN UNTIL 12Z.
SREF PRECIP TYPE VIA ROUGHLY 60 PERCENT OF THE MEMBERS LEANED MORE
TWD PLAIN RAIN.

APPROX 30-40 PERCENT OF THE 03Z SREF MEMBERS FOR KUNV SUGGEST
THAT LIGHT FREEZING RAIN COULD CONTINUE THROUGH 18Z TODAY...WITH A
FEW COLDER MEMBERS HOLDING ON TO LIGHT FZRA UNTIL 00Z AT BOTH KIPT
AND KUNV. THESE COLDER MEMBERS HAVE SOME OF WEIGHT TO THEM...BUT
ALL SHORT TERM MOS INDICATED SFC TEMPS NOSING INTO THE MID 30S BY
NOON ACROSS ALL OF THE REGION...EXCEPT FOR PERHAPS THE MTN AREAS
NE OF KIPT.

QPF IN THE FORM OF -FZRA WILL BE AROUND OR JUST UNDER 0.10 IN
MOST PLACES...AS ISENT LIFT FROM THE WSW (AT THE NOSE OF A 35 TO
40 KT WIND MAX AND CENTERED ALONG THE 305K THETA SFC) STAYS
RELATIVELY WEAK...AND CONFINED MAINLY TO THE WESTERN TWO THIRDS OF
THE CWA. PORTIONS OF THE CENTRAL RIDGE AND VALLEY REGION COULD
SEE ICE ACCUMULATION UP TO 0.20 OF AN INCH...WHICH WILL BE THE
WORST PURE ICING CONDITIONS WEVE SEEN SO FAR THIS WINTER SEASON
IN THESE AREAS.

TEMPS WILL WARM INTO THE 35 TO 40F RANGE ACROSS THE WESTERN MTNS
BY 17Z...BUT COULD HOLD IN THE 31 TO 33F RANGE INTO THE EARLY
AFTERNOON ACROSS THE MTNS NE OF KIPT.

PRECIP WILL TAPER OFF AND BECOME LIGHT AND SPOTTY IN MOST AREAS
FOR THIS AFTERNOON.,,BEFORE A BETTER CHC FOR RAIN SHOWERS ARRIVES
AGAIN THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TEMPS WILL SLOWLY WARM INTO THE U30S/LOWER 40S OVERNIGHT AS
SOUTHERLY WINDS FRESHEN AHEAD OF A STRONG...65 KT 850 HPA WIND MAX
HEADED OUR WAY FROM THE OHIO RIVER VALLEY.

AXIS OF 850 BASED LIFTED INDICES NEAR ZERO WILL NOSE INTO FAR NWRN
PENN BETWEEN 03Z AND 06Z AND SHOULD SUPPORT A LINE OF DYING TSRA
ALONG THE SHARP CFRONT. THIS FROM WILL MOVE TO CENTRAL PENN FOR
THE 09Z TO 12Z TIME FRAME AND REACH THE SUSQ VALLEY BETWEEN 13Z AND
15Z WED.

SOUTHERLY WIND COULD GUST UP TO 50 MPH JUST AHEAD OF THE FRONT
ACROSS THE WESTERN MTNS...BUT THE STRONGEST WIND (MAINLY FROM THE
SW TO WEST) WILL BE FOCUSED ALONG AND IN THE WAKE OF THE CFROPA.
WINDS GUSTS OF 55 TO 60 MPH POSSIBLE...MAINLY ACROSS THE NRN AND
WRN MTNS.

SREF MEAN QPF OF AROUND ONE HALF OF AN INCH HAS BEEN QUITE
CONSISTENT OVER THE PAST FEW RUNS FOR THE 00Z WED TO 12Z WED
PERIOD...WITH LOCALLY UP TO 0.75 POSSIBLE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
COLD...BLUSTERY WLY FLOW WILL LKLY CHANGE PCPN OVER THE SHSN
ACROSS THE WRN MTNS BY EARLY WED AS TEMPS FALL IN THE WAKE OF THE
FROPA. RW/SW WILL BE MORE COMMON FURTHER EAST WITH PCPN MAINLY
STAYING PLAIN RAIN IN THE LWR SUSQ VLY.

THIS SYS QUICKLY LIFTS NEWD WITH ANY RESIDUAL MTN SNOW SHWRS
SHUTTING OFF BY WED AFTN. WLY DOWNSLOPE SHUD PROVIDE PARTLY TO
MOSTLY SUNNY SKIES ACROSS THE LWR SUSQ VLY. IT WILL BE BREEZY
EARLY ON...THEN WNDS GRADUALLY DIMINISHING BY WED NIGHT. HI PRES
WILL MOVE IN FOR THURS AND PROVIDE A SEASONABLY DRY DAY FOR THE
REGION.

NEXT SYS OF INTEREST EMERGES FM THE GULF COAST AND MOVES NWD INTO
THE TN VLY BY FRIDAY. LATEST SREF WOULD SUPPORT MAINLY SNOW
ACROSS MUCH OF CENTRAL AND NW PENN FRIDAY INTO FRIDAY
EVENING...WITH MIXED PRECIP...POSSIBLY CHANGING TO A PERIOD OF
RAIN ACROSS THE LOWER SUSQ VALLEY. 12Z MONDAY GFS...AND THE LATEST
00Z RUN OF THE GFS IS FURTHEST NORTH WITH THE SFC LOW ON THE OH/IN
BORDER AT 12Z...WITH THE ECMWF/GEFS MEAN KEEPING THE SFC CYCLONE
TRACK FURTHER SOUTH ACROSS WRN OR CENT PENN WITH SIGNS OF LATE
SECONDARY COASTAL DVLPMT NEAR THE DELMARVA.

THIS SYS STILL LOOKS VERY IMPRESSIVE WITH PLENTY OF MSTR SURGING
NWD FM THE GOMEX...AND EVENTUALLY OVERRUNNING A COLD DOME TO THE
N/E ASSOC WITH 1040MB HI PRES. GEFS (AND NOW WITHIN THE RANGE OF THE
03Z SREF) PLUMES REMAIN QUITE ADAMANT ABOUT A MOD TO HVY QPF
EVENT...WITH MEAN QPF AMTS AOA 1. PTYPE STILL NOT CLEAR...BUT
SHOW MORE ICE/SNOW OUTSIDE OF THE LWR SUSQ VLY (SEVERAL MEMBERS
SHOW MAINLY RAIN AT MDT/LNS). BUT...STILL CONSIDERABLE UNCERTAINTY
HERE.

THE SFC LOW TRACK/INVERTED TROFFING SUGGESTS A CAD SCENARIO...WITH
NLY AGEOSTROPHIC FLOW KEEPING COLD AIR ENTRENCHED ACROSS THE
REGION. FOR NOW...WILL GO WITH A WINTRY MIX EARLY FRIDAY...CHANGING
TO RAIN OVR ALL BUT PERHAPS THE NW MTNS.

HI PRES BUILDS IN FOR THE WEEKEND WITH SOME LINGERING LAKE
CLOUDS/SHSN PSBL EARLY SAT OVER THE NW MTNS. A WK FNT PSBL
SUN...BUT LOOKS MAINLY DRY INTO EARLY NEXT WEEK. TEMPS STAY NR TO
ABV NORMAL.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
EXPECT ISSUES WITH ICING THIS MORNING AS LIGHT FREEZING RAIN
CONTINUES ACROSS MUCH OF CENTRAL PA. SURFACE TEMPS REMAIN BELOW
ZERO IN MANY PLACES...KJST AND KBFD BEING THE EXCEPTIONS AS WARMER
AIR HAS SLID IN FROM THE SW. SO ICING WILL CONTINUE THROUGH THE
MID MORNING BEFORE TEMPS SLIP ABOVE FREEZING AREAWIDE. IN
ADDITION...CONDITIONS RANFING FROM VFR AT KBFD/KJST TO GENERALLY
MVFR FOR MOST AREAS TO EVEN IFR IN SOME PLACES - MAINLY DUE TO
VSBY RESTRICTIONS. CIGS WILL REMAIN ABOVE 3KFT INTO THE AFTERNOON
HOURS.

THIS INITIAL SHOT OF LIGHT WAA PRECIP WILL PASS TO THE EAST
AFTER 15Z-17Z...LEAVING US IN THE WARM SECTOR. STRONG LOW LEVEL
JET WILL BRING ADDITIONAL MOISTURE INTO THE REGION FROM THE
SW...AND SOME MVFR CIGS AND RAIN SHOWERS WILL AGAIN DEVELOP THIS
AFTERNOON. WINDS AT THE SURFACE WILL REMAIN LIGHT...BUT WILL BE
PICKING UP FROM THE S/SW TUES AND ESPECIALLY TUE NIGHT. A
SIGNIFICANT COLD FRONT PUSHES ACROSS FROM THE WEST TUESDAY NIGHT
INTO WED WITH ADDITIONAL PRECIPITATION...ALONG WITH SOME
SIGNIFICANT AND GUSTY WESTERLY WINDS ALONG AND BEHIND IT. ALSO
EXPECT LOWERED CIGS AND VSBYS AS RAIN CHANGES TO A LITTLE SNOW
LATER TUES NIGHT ACROSS THE WEST. WEST WINDS WILL PICK UP AND GUST
TO 35-50 MPH ON WED.

THU AND SAT LOOK LIKE DECENT FLYING WEATHER...BUT NEXT STORM ON
FRIDAY WILL LIKELY BRING DETERIORATED CONDITIONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR
PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-
049>053-056-063-064.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR PAZ004>006-010-011-017-024-033-037.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...RXR
Hazardous weather outlook, Jan 29, 10:36 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1036 AM EST TUE JAN 29 2008

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-301545-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1036 AM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-024-033-037-301545-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
1036 AM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:36 AM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more29 hr

Nearby

High Wind Warnings in Pennsylvania, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.